Florida, 2009

Flooding and Hail in Florida, April 1 to 5, 2009

April 1 to 5, 2009 · NWS JAX · 20 events in 10 counties and zones

A low pressure system moved across north Florida and southeast Georgia dropping heavy rainfall and producing severe weather.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$11,000
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A low pressure system moved across north Florida and southeast Georgia dropping heavy rainfall and producing severe weather.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 31, 8:13 PM EST, 5 hours 47 minutes earlier.

Area forecast discussion, Mar 31, 8:13 PM EST, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
913 PM EDT TUE MAR 31 2009

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR ALL OF SOUTHEAST
GEORGIA AND EXTREME NORTHEAST FLORIDA UNTIL MIDNIGHT EDT...

.UPDATE...MSAS ANALYSIS SHOWING 1011 MB SURFACE LOW ACROSS APALACHEE
BAY AND WARM FRONT DRAPED ACROSS NE FL. 3 HOUR PRESSURE FALLS
INDICATE LOW WILL TRACK NE...ALONG WARM FRONT...ACROSS N FL AND SE
GA BY LATER TONIGHT. SHORT WAVE...WHICH IS PRODUCING AN MCS OVER
THE AREA...WILL ALSO BE MOVING THROUGH TONIGHT. STRONG JET DYNAMICS
AND CONVERGENCE ALONG FRONT WILL BE SUFFICIENT FOR STRONG TO SEVERE
STORMS AT LEAST THROUGH MIDNIGHT...WITH STORMS WEAKENING SOMEWHAT
AFTER THAT DUE TO SOME STABILIZATION. HIGH 0-3 KM HELICITIES ALSO
SUPPORT ISOLATED TORNADOES. OTHER MAIN CONCERN WILL BE FOR HEAVY
RAINFALL. HEAVIEST RAINS (2 TO 3 INCHES) TONIGHT WILL BE FROM JUST
WEST OF JAX TO THE SUWANNEE VALLEY REGION AND INTO SE GA. AREA IS
UNDER FLOOD WATCH AND PROJECTED RAINFALL MAY REQUIRE AREAL FLOOD
WARNINGS OVER NITE.

&&

.AVIATION...WITH WARM FRONT DRAPED OVER THE AREA AND AREA OF LOW
PRESSURE MOVING THROUGH TONIGHT...EXPECTING WIDESPREAD MVFR
CIGS/VSBY WITH NUMEROUS SHOWERS AND THUNDERSTORMS. MCS MOVING
THROUGH THE AREA WILL PRODUCE THUNDERSTORMS AT THE JAX...CRG...
VQQ...AND SSI TERMINALS THROUGH 06Z AND WILL AMEND.

&&

.MARINE...FOR THE INITIAL PHASE OF THE FORECAST...MODELS ARE IN GOOD
AGREEMENT WITH THE INITIALIZATION SHOWING GENERALLY LIGHT SOUTHEAST
FLOW ACROSS THE MARINE ENVIRONMENT. MODELS HOWEVER...DIVERGE QUICKLY
AND SEVERELY WITH THEIR SOLUTIONS INTO THE OVERNIGHT PERIOD WITH THE
GFS SHOWING A MUCH STRONGER LOW DEVELOPMENT AND CONSEQUENTLY RAMPS
WINDS UP MUCH MORE RAPIDLY THAN NAM12. LOW CERTAINLY LOOKS WEAKER AT
THIS POINT THAN GFS PROJECTION AND AGREE WITH PREVIOUS FORECASTER IN
LEANING TOWARD THE NAM12 IN MODEL BLEND THROUGH THE PERIOD. THIS
YIELDS GENERALLY SCEC CONDITIONS FOR THE OFFSHORE PORTION AND ENOUGH
UNCERTAINTY EXISTS TO HOLD OFF ON SCA FOR TONIGHT AND WED. MODELS
COME INTO BETTER AGREEMENT EARLY FRIDAY IN STRONG SOUTHWEST FLOW
AHEAD OF THE FRONT AND SCA WILL LIKELY BE NEEDED FOR FRI TIME PERIOD
WITH SUBSEQUENT FORECASTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  60  71  58  70 /  80  80  60  90
SSI  64  70  62  70 /  90  90  80  80
JAX  65  74  62  75 /  80  80  70  70
SGJ  66  76  64  77 /  80  70  50  70
GNV  65  76  62  79 /  80  80  50  70
OCF  66  80  63  81 /  70  60  40  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH THURSDAY EVENING FOR ALACHUA-BAKER-BRADFORD-
     CLAY-COLUMBIA-DUVAL-GILCHRIST-HAMILTON-NASSAU-SUWANNEE-
     UNION.

GA...FLOOD WATCH THROUGH THURSDAY EVENING FOR APPLING-ATKINSON-BACON-
     BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-
     COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-
     WARE-WAYNE.

AM...NONE.

&&

PP/SEC/JD/PK
Hazardous weather outlook, Mar 31, 11:22 PM EST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1222 AM EDT WED APR 1 2009

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-011200-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1222 AM EDT WED APR 1 2009

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

...FLOOD WATCH IN EFFECT FOR ALL OF SOUTHEAST GEORGIA AND MOST OF
NORTHEAST FLORIDA THROUGH THURSDAY...
...LOCALLY HEAVY RAINFALL POSSIBLE THROUGH THURSDAY ACROSS THE
AREA...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EARLY MORNING
HOURS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY
RAIN AND OCCASIONAL CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

...FLOOD WARNING FOR THE ALTAMAHA RIVER AT BAXLEY AND CHARLOTTE...

RECENT HEAVY RAINFALL OVER PORTIONS OF SOUTHEAST GEORGIA...ESPECIALLY
NORTH OF WAYCROSS...MAY RESULT IN SIGNIFICANT RISES TO AREA RIVERS
THIS WEEK. THE ALTAMAHA RIVER IS ALREADY ABOVE FLOOD STAGE AT BAXLEY
IS FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY FRIDAY MORNING AT
CHARLOTTE. STAY TUNED TO THE NATIONAL WEATHER SERVICE FOR UPDATED
STATEMENTS AND POSSIBLE ADDITIONAL WARNINGS.

A PROLONGED PERIOD OF LOCALLY HEAVY RAINFALL IS POSSIBLE WEDNESDAY
THROUGH THURSDAY AS A FRONTAL BOUNDARY STALLS OVER THE REGION.
HEAVIEST RAINS MAY FOCUS NEAR AREAS WHICH RECEIVED HEAVY RAINFALL
DURING THE PAST WEEKEND...WITH 3 TO 5 INCHES OF ADDITIONAL RAIN
POSSIBLE. AS A RESULT...A FLOOD WATCH HAS BEEN ISSUED FOR MOST OF
THE FORECAST AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

JDS

In the hours before

Local storm report, Mar 31, 8:23 PM EST, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
923 PM EDT TUE MAR 31 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 PM     TSTM WND DMG     10 NW LIVE OAK          30.40N 83.10W
03/31/2009                   SUWANNEE           FL   TRAINED SPOTTER

            REPORT FROM A TRAINED SPOTTER IN SUWANEE RIVER STATE PARK
            2 TREES SNAPPED OFF AT ABOUT 35-40 FOOT ELEVATION.
            NUMEROUS SIGNS AND DEBRIS IN THE ROAD. MAIN GATE TO PARK
            DAMAGED AND BLOWN DOWN.

&&

PKEEGAN
Special weather statement, Mar 31, 8:35 PM EST, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
935 PM EDT TUE MAR 31 2009

FLZ023>025-GAZ166-010215-
BAKER-COASTAL CAMDEN-DUVAL-NASSAU-
935 PM EDT TUE MAR 31 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN BAKER...
NASSAU...NORTHWESTERN DUVAL AND SOUTHERN CAMDEN COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 1015 PM EDT...

AT 934 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE FROM 8 MILES
NORTH OF CALLAHAN TO 3 MILES WEST OF BALDWIN...MOVING EAST AT 25
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
BRYCEVILLE...BALDWIN...CALLAHAN...RATLIFF...JACKSONVILLE
INTERNATIONAL AIRPORT...JACKSONVILLE
HEIGHTS...NORMANDY...YULEE...TALLYRAND AND SAN MARCO THROUGH 1015 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3024 8161 3028 8214 3036 8210 3036 8205
      3038 8204 3041 8205 3051 8202 3077 8187
      3078 8179 3076 8177 3077 8176 3074 8169
      3079 8168 3079 8149
TIME...MOT...LOC 0134Z 270DEG 22KT 3068 8185 3032 8203

DEESE
Special weather statement, Mar 31, 8:56 PM EST, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
956 PM EDT TUE MAR 31 2009

FLZ033-037-010245-
PUTNAM-ST. JOHNS-
956 PM EDT TUE MAR 31 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN
PUTNAM AND SOUTHERN ST. JOHNS COUNTIES FOR STRONG WINDS...SMALL HAIL
AND EXCESSIVE LIGHTNING VALID UNTIL 1045 PM EDT...

AT 956 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF CARRAWAY...OR 5
MILES WEST OF PALATKA...MOVING NORTHEAST AT 25 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND CARRAWAY...PALATKA...EAST
PALATKA...ORANGE MILLS...BOSTWICK...HASTINGS...SPUDS...ELKTON...SAINT
AUGUSTINE SOUTH AND SAINT AUGUSTINE SHORES THROUGH 1045 PM EDT. HAIL
UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 2955 8172 2967 8185 2997 8138 2980 8129
TIME...MOT...LOC 0156Z 238DEG 24KT 2967 8174

DEESE
Local storm report, Mar 31, 11:08 PM EST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1208 AM EDT WED APR 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     HEAVY RAIN       JACKSONVILLE INTERNATIO 30.48N 81.71W
04/01/2009  M3.05 INCH       DUVAL              FL   ASOS

            3.05 INCHES OF RAIN WAS OFFICIALLY RECORDED AT
            JACKSONVILLE INTERNATIONAL BETWEEN 9 PM AND MIDNIGHT.

&&

PP
Local storm report, Mar 31, 11:30 PM EST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1230 AM EDT WED APR 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1227 AM     HEAVY RAIN       NORMANDY                30.31N 81.76W
04/01/2009  M1.37 INCH       DUVAL              FL   TRAINED SPOTTER

            1.37 INCHES OF RAIN WAS RECORDED BY A STORM SPOTTER
            DURING THE EVENING BETWEEN 9 PM AND MIDNIGHT AT NORMANDY
            NEAR INTERSTATE 295.

&&

PP
Local storm report, Mar 31, 11:38 PM EST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1238 AM EDT WED APR 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     HEAVY RAIN       FOLKSTON                30.84N 82.01W
03/31/2009  E0.00 INCH       CHARLTON           GA   TRAINED SPOTTER

            HIGHWAY US 1 IN FOLKSTON CLOSED BY LAW ENFORCEMENT
            BECAUSE OF STREET FLOODING.

0919 PM     TSTM WND DMG     10 NW LIVE OAK          30.40N 83.10W
03/31/2009                   SUWANNEE           FL   TRAINED SPOTTER

            REPORT FROM A TRAINED SPOTTER IN SUWANEE RIVER STATE PARK
            2 TREES SNAPPED OFF AT ABOUT 35-40 FOOT ELEVATION.
            NUMEROUS SIGNS AND DEBRIS IN THE ROAD. MAIN GATE TO PARK
            DAMAGED AND BLOWN DOWN.

1205 AM     HEAVY RAIN       JACKSONVILLE INTERNATIO 30.48N 81.71W
04/01/2009  M3.05 INCH       DUVAL              FL   ASOS

            3.05 INCHES OF RAIN WAS OFFICIALLY RECORDED AT
            JACKSONVILLE INTERNATIONAL BETWEEN 9 PM AND MIDNIGHT.

1227 AM     HEAVY RAIN       NORMANDY                30.31N 81.76W
04/01/2009  M1.37 INCH       DUVAL              FL   TRAINED SPOTTER

            1.37 INCHES OF RAIN WAS RECORDED BY A STORM SPOTTER
            DURING THE EVENING BETWEEN 9 PM AND MIDNIGHT AT NORMANDY
            NEAR INTERSTATE 295.

&&

PP

The radar

The Jacksonville radar (KJAX), 65 km away, was scanning. The volume nearest the first event began at 06:58 UTC.

Open the radar archive at this moment

Event by event

5 hail, 4 heavy rain, 4 flood, 4 thunderstorm wind, 1 lightning, 1 funnel cloud, 1 strong wind. Local standard time, as filed.

Lightning, St. Johns

When
April 1, 2:00 AM EST
Where
St. Johns County, 0.98 mi NW of Casa Cola
Property damage
$10,000
Reported by
Newspaper
Coordinates
29.981, -81.360

A roof fire was ignited by lightning in the eagle Creek sub-division east of U.S. Highway 1. A woman and a young child escaped through a bedroom window after smoke alarms woke the family. Her husband and two other young children escaped through the front door. A family dog was also rescued and treated with a pet oxygen mask after it was found inside the house. The worst damage from the fire was to the attic above the garage, though smoke penetrated the rest of the house.

Heavy Rain, Bradford

When
April 1, 12:00 PM EST to 12:05 PM EST
Where
Bradford County, 0.6 mi W of Starke
Reported by
Emergency Manager
Coordinates
29.950, -82.110

Bradford County Emergency Management Agency reported several sinkholes had developed across the county due to heavy rainfall.

Heavy Rain, Marion

When
April 1, 12:00 PM EST to 12:45 PM EST
Where
Marion County, Dunnellon
Reported by
Emergency Manager
Coordinates
29.050, -82.450

Marion County Emergency Management reported a sinkhole developed north of Dunnellon due to heavy rainfall over the past day.

Heavy Rain, Duval

When
April 1, 8:00 PM EST to 11:00 PM EST
Where
Duval County, (Jax)jacksnville Int
Reported by
ASOS
Coordinates
30.500, -81.680

Jacksonville International Airport ASOS officially reported 3.05 inches of rain between 20:00 and 23:00 EST (21:00-24:00 EDT).

Flood, Suwannee

When
April 2, 12:00 PM EST to 1:45 PM EST
Where
Suwannee County, 2.17 mi ENE of Ellaville to 0.92 mi S of Lancaster
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
30.412, -83.136

Emergency Management reported drainage basins and streams near bank full countywide.

Funnel Cloud, Suwannee

When
April 2, 2:10 PM EST
Where
Suwannee County, 1.38 mi N of Falmouth
Reported by
Public
Coordinates
30.370, -83.130

A Funnel cloud was reported along County Road 136 near Falmouth in the northwest portion of Suwannee County.

Flood, Duval

When
April 2, 5:00 PM EST to April 3, 12:00 AM EST
Where
Duval County, 1.8 mi SSW of Jacksonville to 1.77 mi SSW of Jacksonville
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
30.326, -81.681

Heavy rainfall caused the area near McCoys Creek to flood and local roads were closed due to the flooding.

Flood, Hamilton

When
April 2, 6:00 PM EST to 8:30 PM EST
Where
Hamilton County, 0.88 mi N of Jennings to 1.26 mi ENE of Jennings
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
30.613, -83.100

Law enforcement reported roads flooded and closed near County Road 143 near Jennings.

Thunderstorm Wind, Hamilton

When
April 2, 7:16 PM EST
Where
Hamilton County, 0.46 mi E of Bellville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.599, -83.242

Law enforcement reported trees down and blocking roadways near Bellville.

Hail, Columbia

When
April 2, 7:25 PM EST
Where
Columbia County, 2.16 mi SSW of Lake City
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
30.150, -82.640

Local law enforcement reported three quarter inch sized hail along County Road 25a near U.Ss. Highways 441 and 41.

Hail, Nassau

When
April 2, 7:40 PM EST
Where
Nassau County, 1.19 mi E of Callahan
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
30.570, -81.800

A trained spotter reported three quarter inch sized hail just northwest of Jacksonville International Airport near Lem Turner Road in Nassau County.

Hail, Duval

When
April 2, 7:45 PM EST
Where
Duval County, 1.38 mi N of Duval
Measured
0.88 in hail
Reported by
NWS Employee
Coordinates
30.500, -81.620

A national weather service employee reported nickel sized hail just northeast of Jacksonville International Airport.

Hail, Duval

When
April 2, 7:50 PM EST
Where
Duval County, 0.91 mi NE of Duval
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
30.490, -81.610

A storm spotter just northeast of Jacksonville International Airport reported nickel sized hail.

Thunderstorm Wind, Columbia

When
April 2, 8:36 PM EST
Where
Columbia County, 1.58 mi N of Lake City
Measured
50 kt (58 mph) estimated gust
Reported by
Newspaper
Coordinates
30.203, -82.630

The Lake City Reporter confirmed trees over at the intersection of NE Niblack Terrace and NE Bascom Norris Drive...and also at the dead end of Colburn Street.

Heavy Rain, Duval

When
April 2, 10:00 PM EST to April 3, 12:00 AM EST
Where
Duval County, 2.26 mi SW of (Jax)jacksnville Int
Reported by
ASOS
Coordinates
30.480, -81.710

The Jacksonville International Airport ASOS officially recorded 2.11 inches of rain in the 2 hour period between 10 p.m. and midnight EST (11 pm and 1 am EDT).

Thunderstorm Wind, Baker

When
April 2, 10:15 PM EST
Where
Baker County, 4.15 mi S of Sanderson
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.190, -82.270

Power lines were reported down along County Road 229.

Hail, Duval

When
April 2, 10:35 PM EST
Where
Duval County, 3.16 mi SE of Fiftone
Measured
0.88 in hail
Reported by
Public
Coordinates
30.220, -81.940

A convenience store clerk just east of Maxville reported nickel sized hail.

Thunderstorm Wind, Duval

When
April 2, 11:32 PM EST
Where
Duval County, 2.16 mi SSW of Riverview
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
30.400, -81.690

A power line was down on the Jacksonville north side.

Strong Wind, Flagler

When
April 3, 3:18 PM EST
Where
Flagler forecast zone
Measured
35 kt (40 mph) measured gust
Property damage
$100
Reported by
Fire Department/Rescue
Coordinates
29.471, -81.293 (the zone’s center; the record gives no point)

Flagler Beach Fire & Rescue reported a 40 mph wind gust with numerous branches down.

Flood, Hamilton

When
April 5, 12:00 AM EST to 7:29 AM EST
Where
Hamilton County, 0.28 mi WSW of Bellville to 0.68 mi W of Bellville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
30.598, -83.254

Backwater flooding from creeks has caused NW 16th Avenue in Bellville, near Jasper, to be closed due to water over the road.

What these are

Lightning
A lightning strike that killed, injured or caused damage.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2009Every state in 2009This day in weather historyWarnings in Florida, April 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 153616, 161158, 161159, 162419, 161160, 162431, 162471, 161162, 162444, 162432, 162435, 162436, 162433, 162453, 162469, 162462, 162464, 162425, 162627, 162468.